Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 06:46:10 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 642851
  • Total Topics: 48904
  • Online Today: 221
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 130
Total: 132

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: help with my meds  (Read 1068 times)

0 Members and 1 Guest are viewing this topic.

Offline lifechanging2007

  • Member
  • Posts: 29
help with my meds
« on: February 05, 2007, 03:10:59 PM »
I have been researching about the best drugs available to start treatment. but unfortunately i am in a third world country (lebanon) where medication is really expensive and the only meds available by the ministry of health are Zidovudine, Nevirapine and saquinavir.
I learned that these are the primitave drugs that were used in the 90s and have several bad side effects can anyone tell me about these drugs
27/01/07 CD4=15.36%=245 VL=542000
14/03/07 CD4=13%=241 VL=858000    STARTED COMBIVIR AND SUSTIVA ON APRIL 27, 2007
05/09/07 CD4=22%=361  VL=undetectable
21/12/07 CD4=22%=451  VL=undetectable

The greatest adventure is what lies ahead
Today and tomorrow are yet to be said
The chances, the changes, are all yours to make
The mold of your life is in your hands to break.

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: help with my meds
« Reply #1 on: February 07, 2007, 02:56:30 AM »
Hello,

Sorry to hear about the situation you are in.  It's unusual not to see Lamivudine in this list.  If Lamivudine is available, this can be combined with Zidovudine and Nevirapine, which is a standard first line combo in most resource-poor countries.  Otherwise, you really could not create a good combo out of those meds.  Saquinavir should not be used without low-dose Ritonavir to boost it, so if Ritonavir is not available, that drug is pretty much useless.

Gerry


Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Re: help with my meds
« Reply #2 on: February 07, 2007, 10:30:20 AM »
I agree with Gerry,

Adding Epivir (Laumivudine) to the Retrovir (Zidovudine) and the Nevirapine would be a good combo.

Unfortunately, Invirase (Saquinavir) isn't an option without a Norvir boost. Originally, it was strong enough to be taken without the boost, but the side effects were really bad and they reforumlated it in the late 90s, I think, to allow lower doses boosted by Norvir.

Also, Nevirapine can cause the levels of Saquinavir to be decreased in the bloodstream. That would mean either upping the dose of Saquinavir or, once again, boosting it.

Are there no other nukes available that could be combined with the AZT and Nevirapine?

I wish I could be more help. Let us know what you find out.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: help with my meds
« Reply #3 on: February 08, 2007, 05:13:20 AM »
The Lebanese Ministry of Health lists the following anti-HIV drugs as available:

nevirapine

indinavir
lopinavir/r (Kaletra)
ritonavir

lamivudine
didanosine
stavudine (d4T, try and avoid this if possible)
zidovudine

Lebanese Ministry of Health HIV programme

Access ain't gonna be straightforward, but a good combo (eg nevirapine or Kaltetra + lamivudine + didanosine or zidovudine) is possible.

Contacts that may be useful

- matt
« Last Edit: February 08, 2007, 05:19:19 AM by newt »
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.